Fibromyalgia Action UK

Doctor update

Hi everyone . Was back at my doctor yesterday . So I have to keep ok my iron tablets and my vitamin b12 tablets and go in 2 weeks for a blood test . Then 2 weeks later to see doctor .. She will check my results and phone whoever she thinks she needs advice from in how to proceed with any medication. Apparently my bloody levels make me anaemic too often and because I don't always need iron to cure it she feels it might need further investigation .....also because I am not losing blood from anyplace indicates a privlem, I am really loving this new doctor . I must say . So will keep you all posted as per usual and thanks for reading big hugs xx

10 Replies
oldestnewest

Really good that you are getting proper treatment xx

1 like
Reply

Hi,

I have had problem with anaemia. Last year it was so bad, the doctor said I was nearly at the point of my organs starting to shut down. I had blood transfusion and iron infusions. Now I have blood tests every two months. They could find no reason why I keep getting anaemic, they thought it might be a slow internal bleed. I've had both the top and tail oscopies mri, they can find nothing. I take the iron tablets, but my stomach doesn't like them! Are we more prone to getting anaemia if we have fibromyalgia? (((((((Gentle Hugs)))))))

1 like
Reply

i have had both scopes too, and nothing. maybe we are more prone. xx

Reply

Glad you are getting on well with the new doctor it makes such a difference. It seems as though she is really thoroughly investigating your problems. Keep us posted.x

1 like
Reply

I will keep everyone updated thanks xx

Reply

SO glad you have a new doctor that you really like! What a difference it makes, and don't you have so much more *confidence* in what they are doing for you?! I hope her research and investigation find the answers needed to get you on the mend ... quickly! Being anemic can cause such fatigue, as if you don't have enough of that already! My favorite doc retired very early, and I'm STILL sad about losing her (and her nurse!) but trying hard to like the replacement as much ... I'm just not there yet!

Keep us posted, and gentle hugs for now, bk

1 like
Reply

Thank you for reply xx

Reply

Fingers crossed for you!

Reply

Hi Audh,

I'm also prone to being anaemic and I was sick of it so I checked out the side effects of the meds I was taking.

I take Omeprazole (a proton pump inhibitor) to protect my stomach from the Naproxen I take for osteoarthritis.

Omeprazole and other ppi medications inhibit 'something in the stomach' which means that the uptake of Vit B12 is inhibited in the lower gut. Vit B12 is needed for the uptake of dietary iron, therefore you can become anaemic.

I requested Vit B12 therapy from my GP and now have 3-monthly injections.

1 like
Reply

Well I'm on the tablets for now and urn see what happens and thanks take care and big hugs x

Reply

You may also like...